Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 98, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2005, 6:13 AM CDT for Burnet County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 6:13 AM CDT (11:13 UTC)
- Expired
- May 8, 2005, 7:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Burnet County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 5:45 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.2 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 081114 SVREWX TXC053-081215- /O.NEW.KEWX.SV.W.0098.050508T1113Z-050508T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 613 AM CDT SUN MAY 8 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... BURNET * UNTIL 715 AM CDT * AT 610 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES SOUTHWEST OF MEADOWLAKES...AND MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE MARBLE FALLS...BURNET AND BERTRAM. LAT...LON 3052 9831 3051 9818 3094 9790 3099 9839 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 5:57 AM CDT, 16 minutes earlier.
Area forecast discussion, May 8, 5:57 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 557 AM CDT SUN MAY 8 2005 .UPDATE... HAVE UPDATED FOR SEVERE THUNDERSTORM WATCH 230 FOR AREAS ALONG AND EAST OF A KENEDY TO SAN ANTONIO TO LEAKEY TO MOUNTAIN HOME LINE. ALSO, WILL REMOVE VAL VERDE COUNTY FROM SEVERE THUNDERSTORM WATCH 229. OTHERWISE, ONGOING FORECASTS GENERALLY ON TRACK. && .PREV DISCUSSION... /ISSUED 348 AM CDT SUN MAY 8 2005/ DISCUSSION... CONVECTIVELY ACTIVE DAY AHEAD. SEVERE THUNDERSTORM WATCH CONTINUES FOR THE HILL COUNTRY AND ADJOINING COUNTIES IMMEDIATELY SOUTH UNTIL 9 AM. HAVE BOOSTED POPS FOR TODAY AS SLIGHTLY NEGATIVE TILT SHORT-WAVE TROUGH AND LEFT EXIT REGION OF UPPER JET ENCOUNTER MOIST INFLOW ON LOW LEVEL JET AND VERY UNSTABLE AIRMASS ACROSS SOUTH CENTRAL TEXAS. A COUPLE OF MCS-S SHOULD FORM AND MOVE ACROSS THE AREA. SEVERE STORMS ARE POSSIBLE DUE SUFFICIENT SHEAR AND CAPE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. HAVE LOWERED TEMPERATURES DUE CLOUDS AND RAIN WITH HIGHER QPF. TROUGH MOVES EAST OF AREA TONIGHT WITH SOME POPS REMAINING OVER THE EAST THIS EVENING. BY MONDAY, UPPER LEVEL RIDGING AND WARMING MID LEVEL TEMPERATURES WILL CAP AIRMASS. HOWEVER, THERE COULD BE SOME BOUNDARIES ON WHICH TO FOCUS CONVECTION, ALTHOUGH WILL BE TOO ISOLATED TO MENTION. UPPER RIDGE AXIS SLOWLY MOVES OVER TEXAS ON TUESDAY AS AN UPPER TROUGH DEVELOPS OVER THE WESTERN STATES. TROUGH WILL REMAIN QUASI-STATIONARY THROUGH MUCH OF THE WORK WEEK, THEN MOVE EAST ACROSS THE PLAINS NEXT WEEKEND. SOUTHERLY LOWER LEVEL FLOW WILL PREVAIL KEEPING AT LEAST THE AIRMASS MOIST, HOWEVER CAPPING WARM MID LEVEL TEMPERATURES WILL INHIBIT DEEP CONVECTION AND WILL MAINTAIN ONLY GHOST POPS FOR POTENTIAL OF MAINLY NIGHT AND MORNING DRIZZLE OR STREAMER SHOWERS AS WEAK SHORT-WAVES MOVE OVERHEAD. TEMPERATURES WILL GENERALLY TREND TOWARD THE GFS GUIDANCE. MODELS HAVE BECOME MORE CONSISTENT FOR NEXT WEEKEND BRINGING A FRONT SOUTH TO NEAR SOUTH CENTRAL TEXAS WHILE AT THE SAME TIME DEVELOPING SOME TROUGHING OVER NORTHERN MEXICO. IF THIS TREND CONTINUES NEXT WEEKEND HAS THE POTENTIAL TO BE VERY WET. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 04/10
Hazardous weather outlook, May 8, 5:27 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 527 AM CDT SUN MAY 8 2005 TXZ171>173-183>194-202>209-217>225-228-091000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 527 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TO GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS TODAY INTO THIS EVENING. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE SYSTEM WILL MOVE OFF TO THE EAST WITH STORMS ENDING BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, May 8, 5:18 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 518 AM CDT SUN MAY 8 2005 TXZ183-081050- VAL VERDE- 518 AM CDT SUN MAY 8 2005 ...SEVERE THUNDERSTORM WATCH 229 CANCELLED FOR VAL VERDE COUNTY... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR VAL VERDE COUNTY. THUNDERSTORMS HAVE MOVED EAST OF VAL VERDE COUNTY AND THE THREAT FOR SEVERE WEATHER HAS ENDED.
Local storm report, May 8, 5:25 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 AM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM TSTM WND DMG 8 N MOUNTAIN HOME 30.28N 99.37W
05/08/2005 KERR TX TRAINED SPOTTER
SEVERAL TRAVEL TRAILERS OVERTURNED ON HWY 479 AT THE
KERR/KIMBLE/GILLESPIE COUNTY LINE.
&&
DCLocal storm report, May 8, 6:00 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT SUN MAY 8 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM TSTM WND DMG 20 NW MOUNTAIN HOME 30.28N 99.37W
05/08/2005 KIMBLE TX TRAINED SPOTTER
SEVERAL TRAVEL TRAILERS OVERTURNED ON HWY 10.
DCSpecial weather statement, May 8, 6:12 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 612 AM CDT SUN MAY 8 2005 TXZ183-184-202>204-081155- EDWARDS-KINNEY-MEDINA-UVALDE-VAL VERDE- 612 AM CDT SUN MAY 8 2005 ...SEVERE THUNDERSTORM WATCH 229 CANCELLED FOR PARTS OF SOUTH CENTRAL TEXAS... ...SEVERE THUNDERSTORM WATCH FOR EDWARDS...KINNEY...MEDINA...UVALDE AND VAL VERDE COUNTIES IS CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR EDWARDS...KINNEY...MEDINA...UVALDE AND VAL VERDE COUNTIES. THE THREAT FOR SEVERE WEATHER HAS ENDED...HOWEVER THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY THE REMAINDER OF THIS MORNING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:52 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 49 min |
| May 8, 1:48 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 8, 2:50 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 8, 3:10 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 8, 4:41 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 64 min |
| May 8, 5:36 AM CDT | Severe Thunderstorm Warning | EWX | Llano | 54 min |
| May 8, 6:08 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 67 min |
| May 8, 6:21 AM CDT | Flash Flood Warning | EWX | Gillespie, Llano | 3 hr |
| May 8, 9:53 AM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 68 min |
| May 8, 10:15 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| May 8, 10:37 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 8, 11:15 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 46 min |
| May 8, 11:23 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 67 min |
| May 8, 12:04 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 58 min |
| May 8, 2:13 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| May 8, 2:27 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| May 8, 2:33 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 57 min |
| May 8, 2:58 PM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| May 8, 3:49 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.